MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY CI-SERIES SYSTEM CONTROL MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R70-01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that she was splashed in the face while disconnecting a waste tubing from the external waste pump which was attached to the alinity ci-series system control module.The external waste pump was generating errors and leaking.The customer was in the process of replacing the external waste pump when the liquid from the waste tubing splashed her face.The customer was wearing a lab coat, gloves, and goggles at the time of the incident.She immediately washed her face and eyes with aqua dest (sterile water).The customer stated that she is doing fine.She did not seek any treatment other than washing her face and eyes with sterile water.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The customer was splashed in the face while attempting to connect a waste tubing on the replacement alinity ci external waste.The power to the external waste pump was on at the time the customer was connecting the waste tubing while the alinity analyzer was in a stopped status.The customer was wearing a lab coat, gloves, and goggles at the time of the splash.An instrument service history review for (b)(6) revealed no subsequent complaint regarding parts spraying fluid in the face.A review of tracking and trending of the alinity ci-series system control module did not identify any trends associated with the complaint issue.A review of tracking and trending for the alinity ci external waste did not identify any trends.The device history records were reviewed, and no non-conformances or potential non-conformances were identified.Labeling was reviewed and found to be adequate.Based on this investigation, no systemic issue or deficiency was identified for the alinity ci-series system control module, serial number (b)(6) or the alinity ci external waste.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description

Brand Name
ALINITY CI-SERIES SYSTEM CONTROL MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20574225
Report Number3016438761-2024-00638
Device Sequence Number15580463
Product Code JJE
UDI-Device Identifier00380740137410
UDI-Public(01)00380740137410
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R70-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY CI EXTERNAL WASTE, 04S74-01, UNKNOWN; ALNTY CI EXTERNAL WASTE, 04S74-01, UNKNOWN
Patient SexFemale